MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. WAVELINQ 4 FR; ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE

CLEARSTREAM TECHNOLOGIES LTD. WAVELINQ 4 FR; ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE
Model Number W04200
Medical Device Problem Codes Activation Failure (3270); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 09/2021).
 
Event or Problem Description
It was reported that during an arteriovenous fistula (avf) creation procedure on left arm, medial radial vein and radial artery, just distal to perforator vein, the device allegedly failed to activate in all three attempts.It was further reported that another device was used to complete the procedure, there was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the third complaint reported for this product/lot number combination.A device history record review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.The result of the investigation is inconclusive for the reported failure to activate issue.The definitive root cause for the reported failure to activate issue could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for the wavelinq endoavf system was reviewed and contains the following information relevant to the reported event: cautions: 1.Only physicians trained and experienced in endovascular techniques, who have received appropriate training with the device, should use the device.Endovascular technique training and experience should include ultrasound vessel access in the arm, guidewire navigation, radiographic imaging, placement of vascular embolization devices (including embolization coils), and access hemostasis.2.Adhere to universal precautions when utilizing the device.3.Do not kink, pinch, cut, bend, twist, or pull excessively or with excessive force on any portion of the devices.Damage to the catheter body may cause the device to become inoperable.4.Avoid sharp bends.This may cause the device to become inoperable.5.Do not pinch or grasp the catheter with excessive force or with other instruments.This may cause the device to become inoperable.6.Do not bend the rigid portion of the catheter near the electrode or backstop.7.Do not touch or handle the active electrode.Electrode dislodgement may occur.8.Always use the hemostasis valve crosser to assist insertion of the venous catheter.Equipment setup: 2.The procedure should be performed in an angiography room and carried out under x-ray control.3.Patient preparation and sterile precautions should be the same as for any percutaneous transcatheter procedure.The medication is decided by the physician, including anesthesia and precautions to reduce pain, clotting, and vasospasm during the procedure according to latest scientific guidelines and with respect to the individual patient.4.Place esu on a flat secure surface located near operative field making sure that the ground pad and electrosurgical pencil cabling have sufficient length to be connected during subsequent procedural steps.5.Turn on esu.Ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.6.Place ground pad on patient following standard guidelines for electrosurgical patient grounding and insert ground pad plug into esu.Confirm indicator light changes from red to green ensuring appropriate patient contact.Precautions: 3.Care should be taken to avoid attempting fistula creation in a heavily calcified location of a vessel as fistula may not be adequately formed.4.If the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.5.Keep magnetic ends of catheters away from other metallic objects which may become attracted and collide with devices.Avf creation: 33.Rotate the fluoroscope to visualize the maximum tissue thickness distance between arterial and venous catheters.Confirm that the tissue thickness adjacent to the electrode housing is no greater than the width of the magnet array which is 1mm.If tissue thickness appears greater, adjust catheter position to a thinner tissue segment.34.With catheters in confirmed activation position, remove cable tie and connect venous catheter plug pin to electrosurgical pencil after removing pre-assembled insert.Fully insert the venous catheter plug pin until there is no metallic surface exposed.35.Pass the electrosurgical pencil and 3 prong universal connector out of the sterile field and connect it to esu¿s monopolar 1 receiver.36.Retract or remove both 0.014" guidewires from the catheter activation zone.No guidewires should be present between the proximal and distal magnet zones during activation.37.Ensure tourniquet has been removed (if applied).38.Do not allow catheters to move in order to minimize chance of misalignment.39.Using fluoroscopy, verify final catheter and electrode position before energy delivery.H10: d4 (expiry date: 09/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the third complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the device was returned for evaluation.The result of the investigation is unconfirmed for the reported failure to activate issue.The sample activated and cut through the tissue successfully during the evaluation.The electrode was slightly flattened and it was evident that it had been activated a number of times due to the evidence of burn marks around the electrode.The definitive root cause for the reported failure to activate issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instructions for use for the wavelinq endoavf system was reviewed and contains the following information relevant to the reported event: cautions: 1.Only physicians trained and experienced in endovascular techniques, who have received appropriate training with the device, should use the device.Endovascular technique training and experience should include ultrasound vessel access in the arm, guidewire navigation, radiographic imaging, placement of vascular embolization devices (including embolization coils), and access hemostasis.2.Adhere to universal precautions when utilizing the device.3.Do not kink, pinch, cut, bend, twist, or pull excessively or with excessive force on any portion of the devices.Damage to the catheter body may cause the device to become inoperable.4.Avoid sharp bends.This may cause the device to become inoperable.5.Do not pinch or grasp the catheter with excessive force or with other instruments.This may cause the device to become inoperable.6.Do not bend the rigid portion of the catheter near the electrode or backstop.7.Do not touch or handle the active electrode.Electrode dislodgement may occur.8.Always use the hemostasis valve crosser to assist insertion of the venous catheter.Equipment setup 2.The procedure should be performed in an angiography room and carried out under x-ray control.3.Patient preparation and sterile precautions should be the same as for any percutaneous transcatheter procedure.The medication is decided by the physician, including anesthesia and precautions to reduce pain, clotting, and vasospasm during the procedure according to latest scientific guidelines and with respect to the individual patient.4.Place esu on a flat secure surface located near operative field making sure that the ground pad and electrosurgical pencil cabling have sufficient length to be connected during subsequent procedural steps.5.Turn on esu.Ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.6.Place ground pad on patient following standard guidelines for electrosurgical patient grounding and insert ground pad plug into esu.Confirm indicator light changes from red to green ensuring appropriate patient contact.Precautions: 3.Care should be taken to avoid attempting fistula creation in a heavily calcified location of a vessel as fistula may not be adequately formed.4.If the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.5.Keep magnetic ends of catheters away from other metallic objects which may become attracted and collide with devices.Avf creation: 33.Rotate the fluoroscope to visualize the maximum tissue thickness distance between arterial and venous catheters.Confirm that the tissue thickness adjacent to the electrode housing is no greater than the width of the magnet array which is 1mm.If tissue thickness appears greater, adjust catheter position to a thinner tissue segment.34.With catheters in confirmed activation position, remove cable tie and connect venous catheter plug pin to electrosurgical pencil after removing pre-assembled insert.Fully insert the venous catheter plug pin until there is no metallic surface exposed.35.Pass the electrosurgical pencil and 3 prong universal connector out of the sterile field and connect it to esu¿s monopolar 1 receiver.36.Retract or remove both 0.014" guidewires from the catheter activation zone.No guidewires should be present between the proximal and distal magnet zones during activation.37.Ensure tourniquet has been removed (if applied).38.Do not allow catheters to move in order to minimize chance of misalignment.39.Using fluoroscopy, verify final catheter and electrode position before energy delivery.H10: d4 (expiry date: 09/2021), g3 h11: h6 (method and result) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
WAVELINQ 4 FR
Common Device Name
ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11715036
Report Number9616666-2021-00051
Device Sequence Number3833000
Product Code PQK
UDI-Device Identifier00801741182754
UDI-Public(01)00801741182754
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW04200
Device Catalogue NumberW04200
Device Lot NumberS0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/25/2021
06/23/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/27/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight122